Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 153, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2007, 10:53 PM CDT for Kerr County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 10:53 PM CDT (03:53 UTC)
- Expired
- May 25, 2007, 2:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 250353
FFWEWX
TXC265-250745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1053 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KERR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF KERRVILLE...
* UNTIL 245 AM CDT
* AT 1039 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL TOTALS IN NORTHERN
PARTS OF THE COUNTY ARE ESTIMATED TO BE 3 TO 4 INCHES. RAINFALL
WILL CONTINUE AS A COLD FRONT DROPS SOUTHWARD THROUGH THE COUNTY
DURING THE NEXT FEW HOURS. ADDITIONAL RAINFALL WILL ADD TO RUNOFF
AND THE LIKELIHOOD OF FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN
HOME...KERR WILDLIFE MGMT AREA...INGRAM AND HUNT
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3014 9930 3013 9893 2980 9894 2992 9918
2993 9968 3008 9968 3009 9976 3028 9976
3029 9931
$$1 follow-up statement
000
WGUS74 KEWX 250604
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT FRI MAY 25 2007
TXC265-250745-
KERR TX-
100 AM CDT FRI MAY 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR KERR
COUNTY...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS
PRODUCING FLASH FLOODING ACROSS MUCH OF KERR COUNTY. RAINFALL RATES
OF 1 TO 3 INCHES PER HOUR WERE NOTED. THE RAINS WERE SHOWING ONLY A
SLOW MOVEMENT TO THE SOUTH. THESE RAIN WILL CAUSE RISES ON THE
GUADALUPE RIVER WATERSHED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN
HOME...KERR WILDLIFE MGMT AREA AND INGRAM
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3014 9930 3013 9893 2980 9894 2992 9918
2993 9968 3008 9968 3009 9976 3028 9976
3029 9931
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:50 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 24, 8:50 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT THU MAY 24 2007 .UPDATE... COLD FRONT HAS MOVED INTO NORTHERN PART OF THE CWA. FROM SURFACE OBS ESTIMATE THAT IT IS THROUGH LLANO AND BURNET AND ON THE DOOR STEP OF GEORGETOWN. FRONT WILL CONTINUE TO DROP SOUTHWARD...HOWEVER MODELS DONT HAVE A GOOD HANDLE ON HOW FAR SOUTH IT WILL GET. BEST ESTIMATE IS TO I-10. SHOWERS AND THUNDERSTORMS WILL CONTINUE ESPECIALLY ALONG FRONT. POPS LOOK GOOD FOR THE REST OF TONIGHT. HAD TO ADJUST LOW TEMPS IN THE NORTH BEHIND THE FRONT. ALSO ADJUSTED HOURLY TEMPS...DEW POINTS...AND RH. NEW ZONES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 700 PM CDT THU MAY 24 2007/ AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND TSTMS LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR 15 HND AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z AND VFR CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1 THSD AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS. DISCUSSION...INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE MEMORIAL DAY WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO SUPPORT BETTER RAIN CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS MOVE FROM THE WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN EDGE OF THESE WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO FORM IN THE HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES OF THESE WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN SOME TYPE OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY. PREVAILING SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE SUPPLY WILL BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE FOR RAIN TO DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST FOR WET WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250 HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT. FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER FOR THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 82 66 82 67 / 50 50 50 40 40 AUSTIN BERGSTROM INTL AIRPORT 69 82 65 82 65 / 50 50 50 40 40 DEL RIO INTL AIRPORT 72 83 68 81 67 / 50 50 50 50 50 SAN ANTONIO INTL AIRPORT 70 82 67 81 67 / 40 50 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 24, 8:49 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 AM CDT THU MAY 24 2007 TXZ171>173-183>194-202>209-217>225-228-251145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 849 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER VAL VERDE COUNTY LATE THIS AFTERNOON INTO THE EVENING HOURS. HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WITH HEAVY RAIN WILL INCREASE THIS WEEKEND WITH A THREAT FOR FLASH FLOODING BY SUNDAY. THE HEAVY RAIN POTENTIAL COULD LAST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 8:38 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD 5 N FREDERICKSBURG 30.34N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 965 WATER COVERING ROAD
&&
WRLocal storm report, May 24, 8:40 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD 4 ESE WILLOW CITY 30.38N 98.64W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 1631 COVERED WITH WATER
&&
WRLocal storm report, May 24, 8:51 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD LIBERTY HILL 30.67N 97.92W
05/24/2007 WILLIAMSON TX LAW ENFORCEMENT
TWO FEET OF WATER STANDING ON HIGHWAY 29
&&
WRLocal storm report, May 24, 9:00 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL LIBERTY HILL 30.67N 97.92W
05/24/2007 E0.88 INCH WILLIAMSON TX LAW ENFORCEMENT
FOR LESS THAN A MINUTE.
&&
WRLocal storm report, May 24, 9:04 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD ROUND ROCK 30.52N 97.67W
05/24/2007 WILLIAMSON TX STORM CHASER
STREET FLOODING
&&
WRLocal storm report, May 24, 10:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 7 N BERTRAM 30.85N 98.06W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION
0859 PM FLASH FLOOD 4 SW BERTRAM 30.70N 98.11W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 11:31 PM CDT | Flash Flood Warning | EWX | Williamson | 119 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 5:36 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:13 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
| May 25, 12:28 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.